Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 2014, 3:34 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2014, 3:34 PM PDT (22:34 UTC)
- Expired
- Sep 7, 2014, 4:30 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS55 KVEF 072234
SVRVEF
NVC003-017-072330-
/O.NEW.KVEF.SV.W.0039.140907T2234Z-140907T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 430 PM PDT.
* AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 23 MILES NORTHEAST OF MOAPA TO 13 MILES WEST OF MOAPA...OR
ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF MESQUITE TO 13
MILES WEST OF MOAPA...AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOAPA AND LOGANDALE. HIGHWAY 168 WEST OF MOAPA TO MILE MARKER 18.
THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 81 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
HIGH WINDS WILL ALSO OCCUR AHEAD OF ANY RAIN OR LIGHTNING. WIND
SPEEDS OF 60 MPH OR GREATER ARE EXPECTED.
&&
LAT...LON 3677 11426 3657 11441 3651 11462 3669 11496
3691 11469
TIME...MOT...LOC 2234Z 287DEG 30KT 3695 11437 3669 11480
$$
STACHELSKI2 follow-up statements
588
WWUS55 KVEF 072252
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT SUN SEP 7 2014
NVC003-017-072330-
/O.CON.KVEF.SV.W.0039.000000T0000Z-140907T2330Z/
CLARK NV-LINCOLN NV-
352 PM PDT SUN SEP 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR EXTREME SOUTH CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES...
AT 347 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF LOGANDALE TO
MOAPA...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF MESQUITE
TO MOAPA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOAPA AND LOGANDALE. HIGHWAY 168 FROM MOAPA WEST TO MILE MARKER 12.
THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 85 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
HIGH WINDS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. WIND
SPEEDS OF 60 MPH OR GREATER ARE EXPECTED.
&&
LAT...LON 3677 11426 3657 11441 3651 11462 3678 11478
3691 11469
TIME...MOT...LOC 2252Z 287DEG 30KT 3690 11419 3665 11462
$$
STACHELSKI564
WWUS55 KVEF 072326
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT SUN SEP 7 2014
NVC003-017-072336-
/O.EXP.KVEF.SV.W.0039.000000T0000Z-140907T2330Z/
CLARK NV-LINCOLN NV-
426 PM PDT SUN SEP 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL LINCOLN
AND NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 430 PM PDT...
THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 85 AND 110.
THE THUNDERSTORM THAT PROMPTED THIS WARNING HAS WEAKENED TO BELOW
SEVERE LIMITS. HOWEVER IT CONTINUES TO MOVE EAST ALONG THE CLARK AND
LINCOLN COUNTY BORDER. WIND GUSTS TO 40 MPH ARE STILL POSSIBLE IN
AND AHEAD OF THIS STORM.
LAT...LON 3677 11426 3657 11441 3651 11462 3678 11478
3691 11469
TIME...MOT...LOC 2326Z 287DEG 30KT 3681 11385 3657 11428
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:33 PM PDT, 1 minute earlier.
Area forecast discussion, Sep 7, 3:33 PM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PDT SUN SEP 7 2014 .SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS THROUGH MONDAY WITH STORMS LINGERING TUESDAY AND WEDNESDAY MAINLY EAST OF LAS VEGAS. HEAVY RAIN AND FLASH FLOODING WILL BE A THREAT TONIGHT AND MONDAY ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A SURGE OF TROPICAL MOISTURE ASSOCIATED WITH FORMER HURRICANE NORBERT HAS REACHED MUCH OF THE AREA BRINGING WIDESPREAD HEAVY RAIN PRODUCING THUNDERSTORMS. THIS MOISTURE WILL SPREAD ACROSS THE AREA THIS EVENING AND BRING AREAS OF THUNDERSTORMS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVERNIGHT. A SHORTWAVE WILL MOVE NORTHEASTWARD ACROSS THE AREA OVERNIGHT PROVIDING DYNAMIC SUPPORT FOR STORMS. PRECIPITABLE WATER VALUES WILL SURGE TO NEAR 175% OF NORMAL OVERNIGHT FOR THE SOUTHERN HALF OF THE CWA. THERE MAY BE A BRIEF LULL IN ACTIVITY AFTER MIDNIGHT BUT CONVECTION WILL START AGAIN ONCE THE SHORTWAVE GETS TO THE AREA DURING THE EARLY MORNING HOURS. THUNDERSTORMS ARE LIKELY THROUGH THE DAY MONDAY AND INTO THE NIGHT. A TROUGH OF LOW PRESSURE CURRENTLY OFF THE CALIFORNIA COAST WILL BE THE CATALYST THAT HELPS MOVE THE TROPICAL MOISTURE OUR BEGINNING LATE MONDAY/EARLY TUESDAY. DRIER AIR WILL MOVE IN FROM THE EAST AS THE TROUGH APPROACHES. FOR TUESDAY...WIND WILL INCREASE TO 15-20 MPH FROM THE SOUTH/SOUTHWEST IN RESPONSE TO THE APPROACHING TROUGH. THUNDERSTORM ACTIVITY IS EXPECTED ACROSS LINCOLN AND MOHAVE COUNTIES WITH A SLIGHT CHANCE REMAINING FOR CLARK COUNTY. LONG TERM...WEDNESDAY THROUGH SATURDAY... LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL CONTINUE TO MONITOR. && .AVIATION...FOR MCCARRAN... THUNDERSTORMS WILL CONTINUE AROUND THE AREA THROUGH THE EVENING. THERE MAY BE A BRIEF LULL AROUND AND AFTER 07Z. THUNDERSTORM ACTIVITY MAY RESUME BY 12Z WITH STORMS AROUND THROUGHOUT THE DAY MONDAY. MAIN CONCERNS WITH STORMS WILL BE GUSTY AND ERRATIC WINDS AS WELL AS HEAVY RAIN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA... THUNDERSTORMS WILL CONTINUE ACROSS SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES THIS EVENING. AFTER A BRIEF LULL OVERNIGHT...THUNDERSTORM ACTIVITY WILL RESUME IN THE MORNING AND BECOME MORE WIDESPREAD. THUNDERSTORMS WILL CONTINUE THROUGH THE DAY MONDAY WITH THE PRIMARY THREATS BEING GUSTY AND ERRATIC WINDS AND HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TONIGHT AND MONDAY. SPOTTERS IN MOHAVE COUNTY SHOULD CONTINUE TO REMAIN ALERT FOR TUESDAY AND WEDNESDAY. && BERC/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 7, 12:30 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 SSW SUMMERLIN 36.16N 115.34W
09/07/2014 E0.88 INCH CLARK NV PUBLIC
REPORT OF NICKEL SIZE HAIL NEAR CHARLESTON ROAD AND 215
IN THE SUMMERLIN AREA.
&&
CSTUMPFLocal storm report, Sep 7, 1:01 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
101 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 NE DOLAN SPRINGS 35.64N 114.22W
09/07/2014 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL FALLING NEAR DOLAN
SPRINGS
&&
CSTUMPFLocal storm report, Sep 7, 1:59 PM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD 2 SSE SUMMERLIN SOUTH 36.12N 115.30W
09/07/2014 CLARK NV PUBLIC
REPORT OF 6 TO 12 INCHES OF STANDING WATER AT THE OFF
RAMP OF 215 TO FLAMINGO ROAD. 1 VEHICLE IS STUCK IN
WATER.
&&
CSTUMPFLocal storm report, Sep 7, 2:14 PM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD N KELSO 35.01N 115.65W
09/07/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING ALONG KELSO CIMA ROAD NEAR
THE JUNCTION OF KELSO DEPO.
&&
CSTUMPFLocal storm report, Sep 7, 2:42 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD S TEMPLE BAR 36.03N 114.32W
09/07/2014 MOHAVE AZ PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTS THE TEMPLE BAR ACCESS ROAD IS
WASHED OUT FROM MILE MARKER 26 ONWARD.
&&
CSTUMPFLocal storm report, Sep 7, 3:06 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD 11 NNE CHLORIDE 35.53N 114.08W
09/07/2014 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTED FLOODING ALONG STOCKTON
HILL ROAD BETWEEN MILE MARKERS 22 AND 34. A FEW CARS WERE
STUCK IN WATER. TIME IS ESTIMATED.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Sep 7, 12:15 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 7, 12:56 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 7, 1:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Sep 7, 1:42 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 7, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Sep 7, 2:50 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 7, 3:24 PM PDT | Areal Flood Warning | VEF | Clark | 12 hr |
| Sep 7, 3:29 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.